Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 40, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 30, 2002, 4:57 PM EDT for Bulloch County, Effingham County, Georgia. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2002, 4:57 PM EDT (20:57 UTC)
- Expired
- Jun 30, 2002, 5:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
Counties Bulloch County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 56 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:15 PM EDT | Thunderstorm Wind 50 E | Statesboro, GA | Several large limbs and power lines were down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2466 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
782
WUUS52 KCHS 302057
SVRCHS
GAC031-103-302145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT SUN JUN 30 2002
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BULLOCH COUNTY IN SOUTHEAST GEORGIA.
NORTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA.
* UNTIL 545 PM EDT.
* AT 458 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR
SHAWNEE...OR ABOUT 8 MILES NORTH OF SPRINGFIELD...MOVING WEST AT 20
MPH.
60 MPH WINDS ARE EXPECTED IN THE WARNED AREA.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
$$
LAT...LON 3246 8186 3226 8163 3242 8116 3259 8135
3248 8155What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:24 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 30, 3:24 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 324 PM EDT SUN JUN 30 2002 WIDELY SCT SHRA/TSRA FIRING ALONG SEA BREEZE AND REMNANTS OF WEAK TROF THIS PM. ACTIVITY SHOULD DISSIPATE WITH SS SO WL CARRY SLIGHT CHC EARLY ALL GROUPS. DRY AIR IS PROGD TO WORK INTO FA ON MON. WL CARRY SLIGHT CHC POPS FOR SC INLAND COUNTIES DUE TO COMBINATION OF SEA BREEZE AND WK S/WV OVER UPSTATE SC. HOWEVER...WL LEAVE REST OF FA DRY. WL LEAVE MON NIGHT DRY AND THEN CARRY SLIGHT CHC POPS ON TUE. REST OF WEEK WL NEED A SLIGHT CHC OR CHC SHRA/TSRA. CWF...EXPECT SE WINDS BECMG LGT TONIGHT AND SE WIND PICKING UP AGAIN FOR MON THRU TUE. SPEEDS AND SEAS WELL BLO SCA. NO HEADLINES. FCSTID = 15 CHS 73 91 73 92 / 20 10 0 20 SAV 72 91 70 93 / 20 10 0 20 CHL 76 86 74 86 / 20 10 0 20 NBC 75 90 74 92 / 20 10 0 20 RBW 72 93 72 93 / 20 20 0 20 .CHS... GA...NONE. SC...NONE. SCW
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:59 PM EDT | Severe Thunderstorm Warning | CHS | Evans, Tattnall | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.